Texas, 2020Flash Flooding in Texas, June 1, 2020
June 1, 2020 · NWS CRP · 11 events in 3 counties and zones
An upper low over northern Coahuila interacted with deep moisture over the Coastal Bend to produce showers and thunderstorms across the Coastal Bend during the morning of the 1st. Thunderstorms produced locally heavy rainfall that caused flooding of roads across Nueces, San Patricio, and Aransas Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low over northern Coahuila interacted with deep moisture over the Coastal Bend to produce showers and thunderstorms across the Coastal Bend during the morning of the 1st. Thunderstorms produced locally heavy rainfall that caused flooding of roads across Nueces, San Patricio, and Aransas Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 1, 5:23 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 1, 5:23 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
623 AM CDT Mon Jun 1 2020
.DISCUSSION...
Updated for 12Z Aviation discussion.
&&
.AVIATION...
Convection has begun to increase this morning. CRP, ALI, and COT
are are expected to have predominately MVFR ceilings and IFR
expected as showers and storms move inland and across the terminal
sites. LRD and VCT still remain VFR,though conditions will
deteriorate to MVFR through the morning and IFR with any storms.
Timing of MVFR to IFR transitions will be challenging, so have
introduced TEMPO groups for time periods when storms are expected.
Rain and thunderstorms will continue through the evening tonight,
before beginning to wane by the end of the forecast period.
&&
.PREV DISCUSSION... /Issued 355 AM CDT Mon Jun 1 2020/
SHORT TERM (Today through Tuesday)...
Convection is expected to redevelop this morning along a coastal
trough in place along the coast. Models indicate this may move a
bit more inland today, which will increase the chances for heavier
precipitation over the Coastal Bend. Convection will move inland
through the day, increasing chances for showers and thunderstorms
across the Brush Country. Localized flash flooding may be possible
today in some of the heavier showers, but widespread flash
flooding continues to be unlikely. Convection will begin to
decrease tonight and into Tuesday.
Temperatures today will be several degrees below normal with
rainfall and thick cloud cover expected, with highs in the low to
mid 80s. Tuesday will see slightly warmer temperatures, with highs
in the mid to upper 90s as rain chances diminish and clouds begin
to clear.
LONG TERM (Tuesday Night through Monday)...
The upper level low that has been influencing the region will slide
east as the upper level ridge builds in. Meanwhile, onshore flow in
the lower levels will continue to usher moisture inland. Models have
backed off from keeping PWATs around 2" through the week and are now
generally around 1" which is still above average for early June.
Kept POPs higher on Wednesday as the subtropical jet will linger
around and provide sufficient lift for additional showers and
storms. With relatively high moisture but no significant forcing to
close out the work week, would expect any convection to be mainly
diurnally/sea breeze driven. Temperatures will warm up throughout
the week with highs in the upper 80s along the immediate coast to
the upper 90s out west. Lows will be seasonal with temps dropping in
the low to mid 70s across the Brush Country to around 80 along the
coast.
The forecast heading into the weekend remains uncertain. The
National Hurricane Center continues to monitor the remnants of
Tropical Storm Amanda which are currently located near the Guatemala-
Yucatan border. The system is forecast to move into the Bay of
Campeche over the next several days. The NHC currently has a 70%
chance of formation over the next 5 days as the system may redevelop
in a favorable environment.
The last item of concern is the potential for coastal flooding by
mid week. The combination of a low pressure system developing to our
south and a high pressure well to our east will provide an easterly
fetch across the Gulf which may result in water piling up along Gulf-
facing beaches, especially during high tide. Recent P-ETSS and E-TSS
output show tidal levels exceeding 2 ft MSL on Wednesday and
Thursday.
MARINE...
Showers and thunderstorms will continue today across the area.
Light to moderate easterly winds are expected but gusty winds are
possible in and around thunderstorms. Weak to moderate easterly
to southeasterly flow is expected through the period. Isolated to
scattered showers and thunderstorms are possible through Wednesday
evening. Showers and storms will become more isolated to close
out the work week. There remains a bit of uncertainty with the
forecast over the weekend with regards to the formation of a
potential tropical system in the Bay of Campeche. The National
Hurricane Center currently has a 70% chance of formation over the
next 5 days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 74 87 73 87 / 70 30 30 10 30
Victoria 82 70 88 72 88 / 70 30 30 10 30
Laredo 86 73 88 73 90 / 70 40 30 0 10
Alice 85 71 88 72 90 / 70 30 30 10 20
Rockport 84 76 86 78 88 / 80 30 30 20 30
Cotulla 86 71 89 72 92 / 60 30 30 0 10
Kingsville 85 72 88 73 89 / 70 30 30 10 30
Navy Corpus 83 77 85 77 86 / 80 40 30 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...AVIATION
Hazardous weather outlook, Jun 1, 2:59 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
359 AM CDT Mon Jun 1 2020
TXZ229>234-239>247-342>347-442-443-447-020900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
359 AM CDT Mon Jun 1 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are possible today and
tonight.
There is a moderate risk of rip currents along Gulf-facing beaches
today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered thunderstorms are possible through mid week.
Coastal flooding is possible along Gulf-facing beaches Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-020900-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
359 AM CDT Mon Jun 1 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are possible today and
tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered thunderstorms possible through mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Flash Flood, Nueces
- When
- June 1, 7:20 AM CST to 8:30 AM CST
- Where
- Nueces County, 2.45 mi WSW of Calallen to 0.28 mi SW of Midway
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.852, -97.665
Flooding was reported from around Calallen High School to near Suntide Lane and Interstate 37 near Annaville. Water was over the left two lanes of Interstate 37 near Suntide Lane.
Flash Flood, San Patricio
- When
- June 1, 7:50 AM CST to 8:30 AM CST
- Where
- San Patricio County, 2.44 mi E of Odem to 1.81 mi ENE of Odem
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.950, -97.540
Flooding occurred east of Odem on Farm to Market Road 631.
Flash Flood, Nueces
- When
- June 1, 7:50 AM CST to 8:20 AM CST
- Where
- Nueces County, 1.51 mi SSW of Calallen to 2.01 mi WSW of Calallen
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.850, -97.640
Water was over the road on County Road 52 between Calallen and Robstown. Road was nearly impassable.
Flash Flood, San Patricio
- When
- June 1, 7:52 AM CST to 8:52 AM CST
- Where
- San Patricio County, 0.92 mi SE of Sinton to 2.2 mi S of Sinton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.020, -97.510
Report received via snapchat of street flooding in the La Paloma addition southeast of Sinton.
Flash Flood, San Patricio
- When
- June 1, 7:54 AM CST to 8:54 AM CST
- Where
- San Patricio County, 2.16 mi SSW of Sinton Arpt to 2.65 mi SSW of Sinton Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.000, -97.540
Report received via snapchat of flooding up to the base of a house at W. J. Ranch Colonia between County Roads 1372 and 3913 southwest of Sinton.
Flash Flood, Nueces
- When
- June 1, 8:10 AM CST to 8:40 AM CST
- Where
- Nueces County, 1.51 mi NNE of Robstown to 1.19 mi N of Robstown Co Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.800, -97.660
Video received via social media showed flooded roads in Robstown.
Flash Flood, Nueces
- When
- June 1, 8:10 AM CST to 8:40 AM CST
- Where
- Nueces County, 1.4 mi WSW of Annaville to 1.03 mi S of Annaville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.840, -97.600
Video received via social media showed flooded roads near Violet Road in Annaville.
Flash Flood, San Patricio
- When
- June 1, 8:16 AM CST to 8:45 AM CST
- Where
- San Patricio County, 1.96 mi ENE of Portland to 2.47 mi NE of Portland
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.880, -97.300
Water was overflowing the streets in several neighborhoods on the east side of Portland.
Flash Flood, San Patricio
- When
- June 1, 8:30 AM CST to 9:35 AM CST
- Where
- San Patricio County, 1.87 mi SSW of Gregory to 1.64 mi SSW of Gregory
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.907, -97.315
Flood waters over the curbs and flooding streets in several neighborhoods in Portland.
Flash Flood, Nueces
- When
- June 1, 9:30 AM CST to 10:30 AM CST
- Where
- Nueces County, 3.84 mi SW of Texas Am Cc Univ to 0.62 mi W of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.672, -97.365
Roads were flooded on South Padre Island Drive at Everhart up to a foot deep.
Flash Flood, Aransas
- When
- June 1, 10:33 AM CST to 10:55 AM CST
- Where
- Aransas County, 0.92 mi SW of Fulton to 1.25 mi SW of Aransas County Airport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.060, -97.040
Vehicle stalled in deep water near Enterprise Boulevard and Omohundro Street in Rockport.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 1 to 6, 202010 deaths · 32 events
- Flooding in Illinois, June 1 to 7, 2020$30,000 · 3 events
- Drought in New Mexico, June 1 to 30, 202023 events
- Flooding in Missouri, June 1 to 17, 2020$20,000 · 2 events
- Drought in Oklahoma, June 1 to 30, 202014 events
- Drought in Colorado, June 1 to 30, 202010 events
- Drought in Texas, June 1 to 30, 20208 events
- Flooding in Arkansas, June 1 to 30, 20208 events
- Hail in Minnesota, June 1, 20202.5 in hail · 7 events
- Flooding in South Dakota, June 1 to 30, 20206 events
- Flooding in Texas, June 1, 20205 events
- Drought in Guam, June 1 to 30, 20204 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905853, 905854, 905855, 905861, 905862, 905858, 905859, 905856, 905863, 905864, 905865.